Lyrica and weight gain

Discussion in 'Fibromyalgia Main Forum' started by roxesma, Feb 5, 2009.

  1. roxesma

    roxesma New Member

    I have been on Lyrica for a few months and have noticed some wgt gain. But also live a very sedentery lifestyle. Am looking for some support and knowledge on the wgt gain issue with the Lyrica. And if I should stop taking it or consult my Dr. first about weaning off. It does seem to be helping but can't afford to gain any more. I have a fusion in my lower back and the weight is making it worse. Thanks, roxesma
  2. monica33flowers

    monica33flowers New Member

    I was taking Lyrica for over a year. Previously I took Neurontin/Gabapentin at the max dose. This max dose gave me the worse tremors that I couldn't even hold a glass of water without spilling some because my hands were shaking uncontrollably.

    Then came Lyrica. I took the lowest dose and it didn't take the pain away but did help a lot with general muscle pain and my the burning pain in my feet.

    Well, I had a rude awakening when I saw my pain dr. I had gained 70 lbs. shortly after the diagnosis of fibro. I stopped taking the Lyrica cold turkey. I knew if I didn't start losing some of this weight I would have other medical problems show up.

    Going off the Lyrica gave me such intsense pain for about 2-3 weeks. Several times I just wanted to take the Lyrica again but I held my ground. Thank God my pain dr. did give me the vicodin but that only takes a very small edge of the pain away.

    As of Jan. 1 I have lost 15 lbs. and I drink 6-8 (20 oz.) bottles of water. I did just start out with the water and I think that is the biggest help, trying to detox my body.

    I have started exercising. I bought a Gazelle (cheap - Craigslist) and at first I could only go 5 minuteAs of Jan. 1 I have lost 15 lbs. and I drink 6-8 (20 oz.) bottles of water. I did just start out with the water and I think that is the biggest help, trying to detox my body.

    As each day passed I felt better. I have ordered a swimsuit to start do some swimming to help with the pain as well.

    Everyone is different and I just had to make changes. The dr.'s just wrote endless scripts and I was so tired of being on so many different drugs and none of them truly worked...I just kept yo-yoing on endless side effects.
  3. PainPainGoAway

    PainPainGoAway New Member

    I worked up to 75mg and ate everything in site...ate during the night, and gained weight in a short amount of time. Still look in the mirror and wonder what happened...maybe you should consult the doctor so he can give you something else in its place if you choose to stop taking it.
  4. kellyann

    kellyann New Member

    I have gained maybe 10 -15 pounds over a year's time taking lyrica. But it really helps me with pain, I think I'd go nuts without it. I was addicted to percoset and oxycodone for many years. A couple months ago I quit taking the percocet and oxycodone because it made my depression extremely bad. I am doing a lot better off the other dugs now and lyrica has been a life saver for me literally. I do hurt worse, but at least I can think a little now. I think it is worth some weight gain to have the pain relief!

  5. dragon06

    dragon06 New Member

    I have been on Lyrica for over 3 years and I have never gained any weight from being on Lyrica.
  6. heapsreal

    heapsreal New Member

    I have also gained weight from lyrica but what i do now is only take it when in a "crash" or need some good quality sleep. I would suggest slowly cutting back and then only using it when you need some relief, maybe twice a week. Using it this way has helped me avoid side effects.

    Good luck
  7. fmar09

    fmar09 New Member

    I was on Neurontin for about 3 years, and then Lyrica for the past 2 years (both for treatment of fibro), and I put on 50 lbs. I also lead a relatively sedentary lifestyle as a result of my illness. The lyrica did help with the pain, but ultimately I decided it wasn't worth all of the other issues that come along with weight gain. A good friend of mine just started me on a new program (new to me) called Isagenix. I've only been on it for a couple of weeks now, but I've already lost 10 lbs, and most notably, my energy level has gone up some, and I feel more alert than I have in a long time. I have tried so many different things through the years, but this is the first one that I can actually say is showing me some promise.

    It might be worth checking out...

    Good Luck
    [This Message was Edited on 02/08/2009]